Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 3, NWS Mobile, AL

February 12, 2025Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2025, 6:39 PM CST for Choctaw County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 6:39 PM CST (00:39 UTC)
Expired
Feb 12, 2025, 7:30 PM CST
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Choctaw County, AL

The radar

The Birmingham radar (KBMX), 160 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 1:32 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 552 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
552 m²/s²
0-3 km storm-relative helicity
619 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

878 
WUUS54 KMOB 130039
SVRMOB
ALC023-130130-
/O.NEW.KMOB.SV.W.0003.250213T0039Z-250213T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
639 PM CST Wed Feb 12 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Choctaw County in southwestern Alabama...

* Until 730 PM CST.

* At 638 PM CST, a severe thunderstorm was located near Middleton, or
  12 miles northeast of Quitman, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lisman, Butler, and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3214 8804 3211 8805
      3208 8804 3198 8846 3231 8842
TIME...MOT...LOC 0038Z 246DEG 52KT 3214 8855 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLH
1 follow-up statement
777 
WWUS54 KMOB 130125
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
725 PM CST Wed Feb 12 2025

ALC023-130135-
/O.EXP.KMOB.SV.W.0003.000000T0000Z-250213T0130Z/
Choctaw AL-
725 PM CST Wed Feb 12 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY WILL
EXPIRE AT 730 PM CST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama.

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3214 8804 3211 8805
      3208 8804 3198 8846 3231 8842
TIME...MOT...LOC 0125Z 246DEG 52KT 3241 8784 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:41 PM CST, 58 minutes earlier.

Area forecast discussion, Feb 12, 5:41 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
541 PM CST Wed Feb 12 2025

...NEW MESOSCALE AND AVIATION UPDATE...

.UPDATE...
Issued at 539 PM CST Wed Feb 12 2025

There will be a corridor of severe weather that continues through
this evening along and south of a warm front that has been
convectively modified but roughly extends from central Perry
county in southeast Mississippi northeast through northern
Washington, northern Clarke, and west central Wilcox counties as
of 4:45pm. This front will attempt to lift slowly northward with
time, but be augmented back south in segments where storm scale
outflows from storms push southeastward. This front separates a
very warm and moist airmass with mid to upper 70s temperatures and
near 70 degree dewpoints. Just north of the front the near surface
airmass remains quite stable with lower 60s dewpoints and
temperatures.

Along the warm front, enhanced vorticity pooling along with
enhanced low level stretching will raise the potential for
tornadoes in the vicinity of the boundary. This will be the area
where the tornado threat will be greatest. At this time, many of
the storms increase rotation near the boundary but have been quick
to cross north and become elevated. In areas where the boundary
has become convectively modified and oriented increasingly
northeast to southwest there will be a potential for supercells to
become latched on to the front and support longer lived supercells
with more persistent rotation and relatively higher potential for
more persistent tornado threat. This will be highly mesoscale
driven and we will provide updates via social media and chat to
locally highlight these areas and threats as they become apparent
through the evening.

Further south, there are a few mini supercells embedded within the
warm sector. These storms have struggled to maintain persistent
strong mesocyclones with a relatively lower overall tornado
threat. High wet bulb zeros along with relatively strong storm
relative inflow will more likely require the need for storm
nudgers to enhance the storm rear flow downdrafts (RFDs) to allow
for improved balance with the strong storm inflow. This would
support a locally enhanced tornado threat with mini supercells
within the warm sector.

Further to the west, surface winds have veered which is supporting
an increasingly linear storm modes with a few lines of storms
along both a prefrontal surface trough and the actual cold front.
A 1003 mb surface low near KJAN will continue to slowly lift
northeast through the night. Surface winds south and east of this
low remain sufficiently backed with continued enhanced storm
relative helicity and sufficient instability, especially packed in
the lowest few kilometers of the atmosphere. Therefore, expecting
the threat for tornadoes to continue through the night with the
greatest focus near the warm front and across northern portions of
our forecast area. Also, a stronger tornado cannot be ruled out
but will remain a more isolated threat as strong shear continues
to overlap the stronger low level instability especially with
supercells latched to the warm front. The only limiting factor for
strong tornadoes is the relative weak mid level height falls. The
threat west of I-65 should persist through around midnight. As
storms move east of I-65 after midnight, storms should gradually
weaken as the upper trough begins to lift out to the northeast. We
will continue to monitor the threat through the evening and
provide additional updates as needed. /JLH

&&

.AVIATION...
(00Z TAFS)
Issued at 539 PM CST Wed Feb 12 2025

MVFR ceilings will drop to IFR tonight as a line of strong to severe
thunderstorms moves in from the west along an approaching cold
front. Low level wind shear will be present at around 40 knots at
2kft out of the southwest this evening, along with the potential
isolated damaging winds and potentially a tornado or two. Storms
will progress slowly from west to east overnight, resulting in in
reduced visibility's, gusty winds and IFR to VLIFR ceilings.
Southerly surface winds of 10 to 15 knots with frequent gusts to
around 25 knots will shift northerly late this evening through the
overnight hours in the wake of the cold front. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      53  67  42  65  56  77  57  64 / 100  20   0  10  20  20  90  30
Pensacola   61  70  47  65  59  73  63  67 /  90  60   0  10  20  20  90  50
Destin      63  73  49  68  60  73  64  69 /  90  80   0  20  10  20  80  70
Evergreen   53  65  38  65  51  77  56  62 /  90  30   0  10  20  10 100  40
Waynesboro  46  60  36  65  50  78  49  58 / 100   0   0  10  30  30 100  20
Camden      47  59  35  63  48  75  51  60 / 100  10   0  10  30  20 100  40
Crestview   60  72  42  68  53  76  61  67 / 100  70   0  10  10  10  90  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.

     High Surf Advisory until noon CST Thursday for ALZ265-266.

FL...High Rip Current Risk through late Thursday night for FLZ202-204-
     206.

     High Surf Advisory until noon CST Thursday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 9 AM CST Friday for GMZ630>632.

     Small Craft Advisory until noon CST Friday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 6:01 PM CSTTornado WarningMOBChoctaw, Clarke, Washington44 min
Feb 12, 6:42 PM CSTTornado Warning Tornado observedMOBClarke10 min
Feb 12, 6:49 PM CSTTornado WarningMOBChoctaw23 min
Feb 12, 7:21 PM CSTSevere Thunderstorm WarningMOBWilcox11 min
Feb 12, 7:38 PM CSTTornado WarningMOBChoctaw52 min
Feb 12, 8:11 PM CSTTornado Warning Tornado observedMOBChoctaw21 min
Feb 12, 9:27 PM CSTSpecial Weather StatementMOBWashington33 min
Feb 12, 9:27 PM CSTTornado WarningMOBClarke, Monroe33 min
Feb 12, 9:48 PM CSTTornado WarningMOBClarke, Monroe27 min
Feb 12, 10:03 PM CSTSpecial Weather StatementMOBWilcox42 min
Feb 12, 10:09 PM CSTTornado WarningMOBMonroe, Wilcox23 min
Feb 12, 10:45 PM CSTSpecial Weather StatementMOBWilcox30 min
Feb 12, 11:23 PM CSTSevere Thunderstorm WarningMOBButler, Monroe, Wilcox37 min
Feb 12, 11:54 PM CSTSpecial Weather StatementMOBBaldwin51 min
Feb 13, 12:21 AM CSTSpecial Marine WarningMOB84 min
Feb 13, 2:08 AM CSTSpecial Marine WarningMOB97 min
Feb 13, 3:52 AM CSTSpecial Marine WarningMOB53 min
Feb 13, 10:38 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox21 days
Feb 13, 10:39 AM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox3 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.